September  2013, 33(9): 3981-4002. doi: 10.3934/dcds.2013.33.3981

The CLT for rotated ergodic sums and related processes

1. 

Dept. of Electrical Engineering, Ben-Gurion University, P.O.B 653 Beer-Sheva 84105, Israel

2. 

IRMAR, UMR CNRS 6625, Université de Rennes I, Campus de Beaulieu, 35042 Rennes Cedex

Received  May 2012 Revised  December 2012 Published  March 2013

Let $( Ω , Α , \mathbb{P} , \tau )$ be an ergodic dynamical system. The rotated ergodic sums of a function $f$ on $\Omega$ for $\theta \in \mathbb{R}$ are $S_n^θ f : = \sum_{k=0}^{n-1} e^{2\pi i k \theta} f \circ \tau^k, n \geq 1$. Using Carleson's theorem on Fourier series, Peligrad and Wu proved in [14] that $(S_n^\theta f)_{n \geq 1}$ satisfies the CLT for a.e. $\theta$ when $(f\circ \tau^n)$ is a regular process.
    Our aim is to extend this result and give a simple proof based on the Fejér-Lebesgue theorem. The results are expressed in the framework of processes generated by $K$-systems. We also consider the invariance principle for modified rotated sums. In a last section, we extend the method to $\mathbb{Z}^d$-dynamical systems.
Citation: Guy Cohen, Jean-Pierre Conze. The CLT for rotated ergodic sums and related processes. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 3981-4002. doi: 10.3934/dcds.2013.33.3981
References:
[1]

P. Billingsley, "Convergence of Probability Measures,", Second edition, (1999). doi: 10.1002/9780470316962. Google Scholar

[2]

G. Cohen and J.-P. Conze, Central limit theorem for commutative semigroups of toral endomorphisms,, preprint, (2012). Google Scholar

[3]

H. Cramér and H. Wold, Some theorems on distribution functions,, J. Lond. Math. Soc., S1-11 (1936), 1. doi: 10.1112/jlms/s1-11.4.290. Google Scholar

[4]

J. Dedecker and E. Rio, On the functional central limit theorem for stationary processes,, Ann. Inst. H. Poincaré Probab. Statist., 36 (2000), 1. doi: 10.1016/S0246-0203(00)00111-4. Google Scholar

[5]

G. K. Eagleson, Some simple conditions for limit theorems to be mixing,, Teor. Verojatnost. i Primenen., 21 (1976), 653. Google Scholar

[6]

K. Fukuyama and B. Petit, Le théorème limite central pour les suites de R. C. Baker,, Ergodic Theory Dynam. Systems, 21 (2001), 479. doi: 10.1017/S0143385701001237. Google Scholar

[7]

A. M. Garsia, "Topics in Almost Everywhere Convergence,", Lectures in Advanced Mathematics, 4 (1970). Google Scholar

[8]

Y. Guivarc'h and J. Hardy, Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d'Anosov,, Ann. Inst. H. Poincaré Probab. Statist., 24 (1988), 73. Google Scholar

[9]

P. Hall and C. C. Heyde, "Martingale Limit Theory and its Application,", Probability and Mathematical Statistics, (1980). Google Scholar

[10]

C. Hoffman, A Markov random field which is $K$ but not Bernoulli,, Israel J. Math., 112 (1999), 249. doi: 10.1007/BF02773484. Google Scholar

[11]

B. Kamiński, The theory of invariant partitions for $\mathbbZ^d$-actions,, Bul. Acad. Pol. Sci. Sér. Sci. Math., 29 (1981), 349. Google Scholar

[12]

B. Sz.-Nagy and C. Foiaş, "Harmonic Analysis of Operators on Hilbert Space,", Translated from the French and revised North-Holland Publishing Co., (1970). Google Scholar

[13]

M. Peligrad and C. Peligrad, On the invariance principle under martingale approximation,, Stoch. Dyn., 11 (2011), 95. doi: 10.1142/S0219493711003188. Google Scholar

[14]

M. Peligrad and W. B. Wu, Central limit theorem for Fourier transforms of stationary processes,, Ann. Probab., 38 (2010), 2009. doi: 10.1214/10-AOP530. Google Scholar

[15]

V. A. Rohlin, Lectures on the entropy of measure-preserving transformations,, Russian Mathematical Surveys, 22 (1967), 1. Google Scholar

[16]

K. Schmidt, "Dynamical Systems of Algebraic Origin,", Progress in Mathematics, 128 (1995). Google Scholar

[17]

K. Schmidt, On joint recurrence,, C. R. Acad. Sci. Paris Sér. I Math., 327 (1998), 837. doi: 10.1016/S0764-4442(99)80115-3. Google Scholar

[18]

R. Zweimüller, Mixing limit theorems for ergodic transformations,, J. Theor. Prob., 20 (2007), 1059. doi: 10.1007/s10959-007-0085-y. Google Scholar

[19]

A. Zygmund, "Trigonometric Series: Vols. I, II,", Second edition, (1968). Google Scholar

show all references

References:
[1]

P. Billingsley, "Convergence of Probability Measures,", Second edition, (1999). doi: 10.1002/9780470316962. Google Scholar

[2]

G. Cohen and J.-P. Conze, Central limit theorem for commutative semigroups of toral endomorphisms,, preprint, (2012). Google Scholar

[3]

H. Cramér and H. Wold, Some theorems on distribution functions,, J. Lond. Math. Soc., S1-11 (1936), 1. doi: 10.1112/jlms/s1-11.4.290. Google Scholar

[4]

J. Dedecker and E. Rio, On the functional central limit theorem for stationary processes,, Ann. Inst. H. Poincaré Probab. Statist., 36 (2000), 1. doi: 10.1016/S0246-0203(00)00111-4. Google Scholar

[5]

G. K. Eagleson, Some simple conditions for limit theorems to be mixing,, Teor. Verojatnost. i Primenen., 21 (1976), 653. Google Scholar

[6]

K. Fukuyama and B. Petit, Le théorème limite central pour les suites de R. C. Baker,, Ergodic Theory Dynam. Systems, 21 (2001), 479. doi: 10.1017/S0143385701001237. Google Scholar

[7]

A. M. Garsia, "Topics in Almost Everywhere Convergence,", Lectures in Advanced Mathematics, 4 (1970). Google Scholar

[8]

Y. Guivarc'h and J. Hardy, Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d'Anosov,, Ann. Inst. H. Poincaré Probab. Statist., 24 (1988), 73. Google Scholar

[9]

P. Hall and C. C. Heyde, "Martingale Limit Theory and its Application,", Probability and Mathematical Statistics, (1980). Google Scholar

[10]

C. Hoffman, A Markov random field which is $K$ but not Bernoulli,, Israel J. Math., 112 (1999), 249. doi: 10.1007/BF02773484. Google Scholar

[11]

B. Kamiński, The theory of invariant partitions for $\mathbbZ^d$-actions,, Bul. Acad. Pol. Sci. Sér. Sci. Math., 29 (1981), 349. Google Scholar

[12]

B. Sz.-Nagy and C. Foiaş, "Harmonic Analysis of Operators on Hilbert Space,", Translated from the French and revised North-Holland Publishing Co., (1970). Google Scholar

[13]

M. Peligrad and C. Peligrad, On the invariance principle under martingale approximation,, Stoch. Dyn., 11 (2011), 95. doi: 10.1142/S0219493711003188. Google Scholar

[14]

M. Peligrad and W. B. Wu, Central limit theorem for Fourier transforms of stationary processes,, Ann. Probab., 38 (2010), 2009. doi: 10.1214/10-AOP530. Google Scholar

[15]

V. A. Rohlin, Lectures on the entropy of measure-preserving transformations,, Russian Mathematical Surveys, 22 (1967), 1. Google Scholar

[16]

K. Schmidt, "Dynamical Systems of Algebraic Origin,", Progress in Mathematics, 128 (1995). Google Scholar

[17]

K. Schmidt, On joint recurrence,, C. R. Acad. Sci. Paris Sér. I Math., 327 (1998), 837. doi: 10.1016/S0764-4442(99)80115-3. Google Scholar

[18]

R. Zweimüller, Mixing limit theorems for ergodic transformations,, J. Theor. Prob., 20 (2007), 1059. doi: 10.1007/s10959-007-0085-y. Google Scholar

[19]

A. Zygmund, "Trigonometric Series: Vols. I, II,", Second edition, (1968). Google Scholar

[1]

Oliver Díaz-Espinosa, Rafael de la Llave. Renormalization and central limit theorem for critical dynamical systems with weak external noise. Journal of Modern Dynamics, 2007, 1 (3) : 477-543. doi: 10.3934/jmd.2007.1.477

[2]

Jean-Pierre Conze, Stéphane Le Borgne, Mikaël Roger. Central limit theorem for stationary products of toral automorphisms. Discrete & Continuous Dynamical Systems - A, 2012, 32 (5) : 1597-1626. doi: 10.3934/dcds.2012.32.1597

[3]

James Nolen. A central limit theorem for pulled fronts in a random medium. Networks & Heterogeneous Media, 2011, 6 (2) : 167-194. doi: 10.3934/nhm.2011.6.167

[4]

Yves Derriennic. Some aspects of recent works on limit theorems in ergodic theory with special emphasis on the "central limit theorem''. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 143-158. doi: 10.3934/dcds.2006.15.143

[5]

Michael Björklund, Alexander Gorodnik. Central limit theorems in the geometry of numbers. Electronic Research Announcements, 2017, 24: 110-122. doi: 10.3934/era.2017.24.012

[6]

V. Chaumoître, M. Kupsa. k-limit laws of return and hitting times. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 73-86. doi: 10.3934/dcds.2006.15.73

[7]

Mathias Staudigl. A limit theorem for Markov decision processes. Journal of Dynamics & Games, 2014, 1 (4) : 639-659. doi: 10.3934/jdg.2014.1.639

[8]

Carla Baroncini, Julián Fernández Bonder. An extension of a Theorem of V. Šverák to variable exponent spaces. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1987-2007. doi: 10.3934/cpaa.2015.14.1987

[9]

Vladimir Răsvan. On the central stability zone for linear discrete-time Hamiltonian systems. Conference Publications, 2003, 2003 (Special) : 734-741. doi: 10.3934/proc.2003.2003.734

[10]

Arnaud Debussche, Sylvain De Moor, Julien Vovelle. Diffusion limit for the radiative transfer equation perturbed by a Wiener process. Kinetic & Related Models, 2015, 8 (3) : 467-492. doi: 10.3934/krm.2015.8.467

[11]

Hahng-Yun Chu, Se-Hyun Ku, Jong-Suh Park. Conley's theorem for dispersive systems. Discrete & Continuous Dynamical Systems - S, 2015, 8 (2) : 313-321. doi: 10.3934/dcdss.2015.8.313

[12]

Hans Wilhelm Alt. An abstract existence theorem for parabolic systems. Communications on Pure & Applied Analysis, 2012, 11 (5) : 2079-2123. doi: 10.3934/cpaa.2012.11.2079

[13]

Weigu Li, Kening Lu. Takens theorem for random dynamical systems. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3191-3207. doi: 10.3934/dcdsb.2016093

[14]

José F. Cariñena, Irina Gheorghiu, Eduardo Martínez, Patrícia Santos. On the virial theorem for nonholonomic Lagrangian systems. Conference Publications, 2015, 2015 (special) : 204-212. doi: 10.3934/proc.2015.0204

[15]

William Clark, Anthony Bloch, Leonardo Colombo. A Poincaré-Bendixson theorem for hybrid systems. Mathematical Control & Related Fields, 2019, 0 (0) : 0-0. doi: 10.3934/mcrf.2019028

[16]

Kolade M. Owolabi. Numerical analysis and pattern formation process for space-fractional superdiffusive systems. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 543-566. doi: 10.3934/dcdss.2019036

[17]

Dejun Fan, Xiaoyu Yi, Ling Xia, Jingliang Lv. Dynamical behaviors of stochastic type K monotone Lotka-Volterra systems. Discrete & Continuous Dynamical Systems - B, 2019, 24 (6) : 2901-2922. doi: 10.3934/dcdsb.2018291

[18]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

[19]

Nguyen Dinh Cong, Doan Thai Son, Stefan Siegmund, Hoang The Tuan. An instability theorem for nonlinear fractional differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3079-3090. doi: 10.3934/dcdsb.2017164

[20]

Paolo Perfetti. A Nekhoroshev theorem for some infinite--dimensional systems. Communications on Pure & Applied Analysis, 2006, 5 (1) : 125-146. doi: 10.3934/cpaa.2006.5.125

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (14)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]